MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401041
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ethnicity: white.Date of event was approximated to (b)(6) 2019 as the event occured in (b)(6) 2019.This event was reported to the fda via a voluntary medwatch report.The user facility reference number is (b)(4).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff guidewire was used during a placement of ureteral stent via guidewire and open laparotomy procedure performed in (b)(6) 2019.According to the complainant, during procedure, the physician was placing a ureteral stent, he made a high urethrotomy incision to pass a 5-french angle-tipped ureteral catheter down the ureter into the bladder.Via cystoscopy, he passed an amplatz guidewire up to the ureter.The guidewire was backloaded in the cystoscope and over the wire, stent was placed.The stent was difficult to advance and felt that the guidewire was bent.When the guidewire was removed, it broke and unraveled.Upon inspection of the wire by the surgeon, he felt it he had all the pieces.X-ray showed no foreign body in the area except the intended ureteral stent.However, post evaluation by the urologist identified the proximal end of the stent is bent over on itself and will need to be removed at a later date with possible replacement needed in 6-12 weeks.Reportedly, the initial surgery for pelvic mass removal was a laparoscopic approach.However, upon entering the abdominal cavity, the size of the mass could not be removed via laparoscope.The procedure was converted to an open laparoscopy.Prior to the procedure, the primary surgeon has placed a 24 cm uretral stent in the left ureter.The lower end of this stent migrated to the distal end of the ureter and consulted urology to assist with repositioning/removal.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9535520
Report Number3005099803-2019-06363
Device Sequence Number14050288
Product Code EZB
UDI-Device Identifier08714729191148
UDI-Public08714729191148
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model NumberM0066401041
Device Catalogue Number640-104
Device Lot Number0023836344
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2019
Initial Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight71